MAUDE Adverse Event Report: CARDINAL HEALTH 5.0FR URETHANE UMB CATH; CATHETER, UMBILICAL ARTERY

CARDINAL HEALTH 5.0FR URETHANE UMB CATH; CATHETER, UMBILICAL ARTERY
Model Number 8888160341
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the catheter is sharp and hard, it twists and cuts easily causing leaks, the insertion and securing of the line is difficult, and it can only stay in situ for 5days.Per additional information received, the area was cleaned with chlorhexidine and dried prior to insertion.There was no additional information available as the doctor involved declined to answer any further questions.There is no supporting evidence confirming vein perforation occurred.
 
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Additional Manufacturer Narrative
A device history record (dhr) was not possible as the lot number was reported as unknown.However, all dhr¿s are reviewed per established sampling levels were within acceptable limits during the production process.A sample analysis was not possible as there was no photographs or samples provided for evaluation.Without a sample to evaluate, it is not possible to confirm the reported issue or related it to a manufacturing process.As such, the root cause could not be determined based on the available information.Current process controls are executed in accordance with product specifications to meet quality acceptance criteria.It must be noted that in-process controls (such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling are performed in the plant) are in place to prevent nonconforming product from leaving the manufacturing operations.The manufacturing facility will continue to monitor the process, customer complaints and feedback notifications for any adverse trends that require immediate attention.In the case of a repeated issue and/or recurrence, a new investigation for the specific events would be carried out for each case.

Brand Name
5.0FR URETHANE UMB CATH
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
CARDINAL HEALTH
edificio b20 calle #2
zona franca coyol
alajuela
CS 
Manufacturer (Section G)
CARDINAL HEALTH
edificio b20 calle #2
zona franca coyol
alajuela
CS  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13046838
Report Number3009211636-2021-00772
Device Sequence Number11200198
Product Code FOS
UDI-Device Identifier20884527005120
UDI-Public20884527005120
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8888160341
Device Catalogue Number8888160341
Device Lot Number2111100135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/26/2021
Supplement Date Received by Manufacturer11/26/2021
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown